taking litium all at one time?

Israel
December 2, 2007 2:15am CST
My husband is bi-polar and he likes to take all of his pills, litium and zypreza all at one time in the evening. This makes getting up in the morning especially difficult for him, but also in the evening, and afternoon, when all the pills are not in force, he is very hard to deal with. He got confirmation from his psychraitst to do this, but it is very hard on me. Does anyone have any suggestions about how to deal with him when he is very very irritable? I don't like this roller coaster he puts me on.
2 people like this
5 responses
@GardenGerty (115169)
• United States
2 Dec 07
I know that the psychiatrist cannot discuss your husband's case with you, without your husband's permission, but I think you need to let the psychiatrist know about these issues. It may be that he can give your husband some timed release medications. Is it that your husband has a harder time remembering to take his medication if he does not do it this way? Or is it perhaps that if he takes them in the day time he feels "dopey"? Whatever it is, you may want to at least make the doctor aware of these issues. Perhaps he could take them all at one time in the afternoon, instead? I know that some bi polar persons feel that this is an integral part of their personality, and they do not like to suppress it. They feel that being bi polar gives them some extra creativity. They dislike what they perceive that the medications do to them.
@AmbiePam (51158)
• United States
2 Dec 07
You are right! I have a friend who is bipolar and he hates taking his medication because he works faster, and has better ideas for his work when he is off the medication. However, I am bipolar and would be scared to just go off my medication. I DO NOT like the feeling of being out of control. I don't want the highs some bipolars seem to want. One never knows what a bipolar person might do if they become manic, and then that person might not even remember what they did while they were in their own private mania.
@RosieS57 (889)
• United States
3 Dec 07
My hubby is another one that doesn't like his manic moods to be supressed. I do go in with him to see his psychiatrist and when the psychiatrist sees me coming in he knows there will be some changes coming up! Since you don't like the roller coaster, chart it. There are many charts online for charting where your bipolar person is. With the chart in hand, you can show the psychiatrist the up and down times and days and how he is when he skips the earlier daily doses to take it all at once. Also be aware that a bipolar may think that the Dr. said something and the Dr. really didn't. So don't take it as true about the timing of the dosages...call and double check. Do it tomorrow, ok?
• Israel
3 Dec 07
Thank you for your message! I tried to have him chart himself, but he didn't like it. I do not have any access to his psychiatist. He always takes all the meds at one time, but sometimes he plays with the dosages. Thanks for the help.
@Mickie30 (2631)
25 Dec 07
I suffer from schizoid affective disorder which is similar in nature to schizophrenia but, also includes a mood disorder. I have to see several care providers and have seen many different ones over the years. I have to take lots of medication also and I get bad mood swings. Sometimes my husband feels like he is walking on egg shells, but he understands me best. When your husband is like this he needs to have some space on his own. If he gets angry then he needs to be away maybe in his bedroom on his own for a while. Music is very good relaxing music and anything he can do to relax like taking a warm bath. Don't push your husband for answers and try not to argue back even though this is very difficult it will make things much worse. Try to agree with him or not to say anything at all. If your husband will go out for a walk it might calm him down as well.
@moneyandgc (3430)
• United States
3 Dec 07
My husband was on Risperdal and Zoloft for bipolar disorder, before that is was Depakote and Zoloft. He took all of his pills at the same time as well. His meds would kind of "build up" after taking them for awhile, so he would be the same anytime of day or night. Has he talked to his doctors about changing his medication or putting him on a different strength of lithium so his moods will be more even? He should let them know that his moods are not even regardless. Does he view this roller coaster as a problem, have you spoken to him about it?
@AmbiePam (51158)
• United States
2 Dec 07
That is very worrisome. I sympathize with you. As well as your husband. I am bipolar, but I don't have the same problem with medicine as he does. It did take a long time for my psychiatrist to get my medicine to where it was satisfactory for me. I live alone, but I am aware that if my medication is screwed up, I can be a burden on people without even trying. I think GardenGerty is right. He may not be able to discuss your husband's case, but let him know in detail all the trouble you've seen your husband have. In fact, keeping a journal about what goes on might be beneficial as well.